Last week, I quit taking Klonopin cold turkey after about 6 months of 1mg/day. I have been experiencing severe weakness and muscle fatigue (after minimal physical activity), even to the point where the muscles in my moth stop working correctly and it is hard for me to form words correctly.
I have seen my doctor, who doesn't seem to know too much about Klonopin, even though he prescribed it, because he seemed surprised to hear about some of the symptoms I was reading about online with regard to Klonopin withdrawal. He ordered a Head CT scan and some ultrasounds of my neck and heart (all normal) and finally agreed that I must be experiencing klonopin withdrawal.
I am very concerned about the extreme muscle fatigue (rubber legs and arms), especially the loss of speech. Any insight out there as to whether this is from the Klonopin withdrawal?
I went c/t off of klonpoin, I was on it longer then u , but the same mgs... how is your sleeping?? I had the worst w/d's and like u my doctor didn't understand...DUH!!!!
I felt the same things u are.....It lasted about 15 days for me, and i think what helped is they put me on lexapro on about the 10th day, so i don't know how long it would of lasted....I can tell u that i know i had a seizure, could not get out of the house, could not focus....insides were shaky, hands shaking , etc.......U have to taper off of them...I really dont' think u need those test, but if it would make u feel better then go for it....Klonopin is a very strong benzo...
and keep us posted
boy this is scary this is one of the meds my friend gave me to help with my withdrawls and your imfo realy opened my eyes, i already felt weak and the shakes from perc withdrawls but i only took them for about a week and they also had me slering so bad my husband was pissed!!!! said you better quit that s*** or else so i did i have 2 left.she also gave me seroquels 300mg the work for sleep it also helps with the bipolar. i wish you well aguirre and just be careful we all are looking for something to help us get by or help with pain. best of luck please keek us posted we all are in this ride together till the end! sherri in nc.
Klonopin is one of the strongest benzos which surprised me as it does not feel like a big "rush" when u take it...it is right up there with xanax as the strongest benzos out there...ativan runs a close second....not a drug to mess around with....be careful and be sure to seek medical attention if any more odd symptoms appear especially seizure related symptoms...I wul probably do the testes to be sure all is well but it could be wds and will subside...just be sure it is not any residual damage from a small seizure tho by doing the tests he wants to run...valium is one of the safer benzos to detox with for those who need a benzo for detox
I am not sure that i would want to begin another benzo like valium after a week of being clean...everyone is different...your doctor is the best person to help u with this...let us know how it turns out!
I went to my doctor and he told me that the worst part should be over. He put me on .1mg Klondine (2x/day) which is primarily a blood pressure medicine. He told me it is used sometimes to alleviate w/d symptoms from benzos and alcohol.
He wasn't worried about seizures based on the dosage of klonopin I was on.
Thanks again for everyones comments and support. I'll let you know how things progress.
Just in case anyone ever has the same issues as I did and comes across this thread, i wanted to follow up with a final post.
After about 3 weeks of heavy w/d symptoms, i finally felt back to normal. I tapered off the Klondine, which had made me feel sleepy and finally felt great being through the difficult experience of benzo-withdrawl.
What I wanted to mention is that about 3 weeks ago, I was feeling very stressed so I decided to take 1 klonopin. It worked great, but a few days later, my w/d symptoms came back strong (from 1 freekin pill) and it took me about 1 week before I felt normal again. I figured my system would be back to normal and that 1 pill wouldn't hurt, but I was wrong.
Moral of the story, don't go back to something you have withdrawn from. It's not worth it. I know I will never touch Klonopin again.
Thanks again to everyone who chimed in on this thread. Stay Well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.